MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTH
Health Effect - Clinical Codes Pain (1994); Swelling (2091); No Code Available (3191)
Date of Event 12/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The catalog number, ar-503-ttth and lot number 1206181, associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.
 
Event or Problem Description
It was reported that on (b)(6) 2015 a patient underwent a right tka procedure.On (b)(6) 2016 the surgeon performed a revision right tka due to tibial loosening.During the revision procedure the surgeon explanted the tibial tray ar-503-ttth lot 1206181 ((b)(6) (b)(4)), femoral implant ar-516-7r lot 108761338 ((b)(4) (b)(6)) and bearing implant ar-513-bh14 lot 113601336 ((b)(6) (b)(4)).The original patella implant was left in the patient.To complete the procedure the surgeon used another manufacturer's product.Patient was a female, age (b)(6), dob (b)(6) 1970.Patient medical records dated (b)(6) 2016 noted: patient has complained of chronic knee pain ever since the original surgery.Revision tka had been scheduled earlier but was postponed due to personal reasons.Records noted that a previous bone scan demonstrated possible loosening of the tibial component.Examination of the right knee demonstrated warmth and swelling but no erythema.Palpation of the right knee demonstrated inferior patella pole tenderness, medial and lateral joint line tenderness and medial tibial plateau tenderness.Mild effusion of the right knee was noted.Records also noted that the patient has pain through a limited passive range of motion with crepitus and swelling.It was noted that the x-rays showed periarticular osteophytes and joint space narrowing.Results from bone scan performed (b)(6) 2015: reported noted that the blood flow study was normal.The immediate and delayed images demonstrated increased uptake about both the femoral, tibial and patella portion of the prosthesis.Slight separation was noted between the tibial portion of the prosthesis and the adjacent tibial bone proper.Results noted that the findings is suspicious for loosening.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 7
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6272371
Report Number1220246-2016-00612
Device Sequence Number16165546
Product Code JWH
UDI-Device Identifier00888867106710
UDI-Public00888867106710
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Catalogue NumberAR-503-TTTH
Device Lot Number1206181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2017
Initial Report FDA Received Date01/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-513-BH14, IBALANCE TKA BEARING, LOT 113601336; AR-516-7R, IBALANCE TKA FEMORAL, LOT 108761338
Outcome Attributed to Adverse Event Other;
Patient Age46 YR